Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2007, Article ID 81514, 24 pages
http://dx.doi.org/10.1155/2007/81514
Research Article

Successive Bifurcation Conditions of a Lorenz-Type Equation for the Fluid Convection Due to the Transient Thermal Field

Department of Materials Engineering, College of Engineering and Applied Science, University of Wisconsin-Milwaukee, 3200 North Cramer Street, P.O. Box 784, Milwaukee, WI 53201-784, USA

Received 13 October 2006; Revised 13 February 2007; Accepted 7 June 2007

Academic Editor: José Manoel Balthazar

Copyright © 2007 Xiaoling He. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. E. N. Lorenz, “Deterministic nonperiodic flow,” Journal of the Atmospheric Sciences, vol. 20, no. 2, pp. 130–141, 1963. View at Publisher · View at Google Scholar
  2. B. Saltzman, “Finite amplitude free convection as an initial value problem—I,” Journal of the Atmospheric Sciences, vol. 19, no. 4, pp. 329–341, 1962. View at Publisher · View at Google Scholar
  3. L. Rayleigh, “On convection currents in a horizontal layer of fluid, when the higher temperature is on the other side,” Philosophical Magazine and Journal of Science, vol. 32, pp. 529–546, 1916. View at Google Scholar
  4. J. A. Yorke, E. D. Yorke, and J. Mallet-Paret, “Lorenz-like chaos in a partial differential equation for a heated fluid loop,” Physica D, vol. 24, no. 1–3, pp. 279–291, 1987. View at Publisher · View at Google Scholar · View at MathSciNet
  5. A. C. Fowler and M. J. McGuinness, “A description of the Lorenz attractor at high prandtl number,” Physica D, vol. 5, no. 2-3, pp. 149–182, 1982. View at Publisher · View at Google Scholar
  6. E. J. Kostelich and J. A. Yorke, “Lorenz cross sections of the chaotic attractor of the double rotor,” Physica D, vol. 24, no. 1–3, pp. 263–278, 1987. View at Publisher · View at Google Scholar · View at MathSciNet
  7. E. N. Lorenz, “The local structure of a chaotic attractor in four dimensions,” Physica D, vol. 13, no. 1-2, pp. 90–104, 1984. View at Publisher · View at Google Scholar · View at MathSciNet
  8. D. D. Joseph, “On the stability of the Boussinesq equations,” Archive for Rational Mechanics and Analysis, vol. 20, no. 1, pp. 59–71, 1965. View at Publisher · View at Google Scholar
  9. J. Guckenheimer, “Sensitive dependence to initial conditions for one dimensional maps,” Communications in Mathematical Physics, vol. 70, no. 2, pp. 133–160, 1979. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. J. Guckenheimer, “A strange, strange attractor,” in The Hopf Bifurcation and Its Applications, J. E. Marsden and M. McCracke, Eds., vol. 19 of Applied Mathematical Science, pp. 368–381, Springer, New York, NY, USA, 1976. View at Google Scholar
  11. C. Sparrow, The Lorenz Equations: Bifurcations, Chaos, and Strange Attractors, vol. 41 of Applied Mathematical Sciences, Springer, New York, NY, USA, 1982.
  12. J. B. McLaughlin and P. C. Martin, “Transitions to turbulence in a statistically stressed fluid system,” Physical Review A, vol. 12, no. 1, pp. 186–203, 1975. View at Publisher · View at Google Scholar
  13. J. B. McLaughlin, “Successive bifurcations leading to stochastic behavior,” Journal of Statistical Physics, vol. 15, no. 4, pp. 307–326, 1976. View at Publisher · View at Google Scholar
  14. J. H. Curry, “Chaotic response to periodic modulation of model of a convecting fluid,” Physical Review Letter, vol. 43, no. 14, pp. 1013–1016, 1979. View at Publisher · View at Google Scholar
  15. J. H. Curry, “A generalized Lorenz system,” Communications in Mathematical Physics, vol. 60, no. 3, pp. 193–204, 1978. View at Publisher · View at Google Scholar
  16. C. Boldrighini and V. Franceschini, “A five-dimensional truncation of the plane incompressible Navier-Stokes equations,” Communications in Mathematical Physics, vol. 64, no. 2, pp. 159–170, 1979. View at Publisher · View at Google Scholar
  17. V. Franceschini and C. Tebaldi, “Sequences of infinite bifurcations and turbulence in a five-mode truncation of the Navier-Stokes equations,” Journal of Statistical Physics, vol. 21, no. 6, pp. 707–726, 1979. View at Publisher · View at Google Scholar
  18. J. D. Gibbon and M. J. McGuinness, “The real and complex Lorenz equations in rotating fluids and lasers,” Physica D, vol. 5, no. 1, pp. 108–122, 1982. View at Publisher · View at Google Scholar